Alabama, 2003

Flood in Alabama, May 10 to 13, 2003

May 10 to 13, 2003 · NWS BMX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 9:30 AM CST, 30 minutes earlier.

Area forecast discussion, May 10, 9:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1030 AM CDT SAT MAY 10 2003

LATEST SOUNDING DATA CONTINUES TO SHOW THE CAP IN PLACE.  WILL
UPDATE THE FORECAST TO REMOVE MORNING CLOUDS AND GO WITH A PARTLY
SUNNY FORECAST FOR THE AFTERNOON HOURS. CURRENT TEMPERATURE FORECAST
LOOKS FINE.

.BHM...NONE.
Hazardous weather outlook, May 10, 6:30 AM CST, 3 hours 30 minutes before
ALZ011>015-017>050-101400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (TODAY AND TONIGHT)...

WIDESPREAD...SIGNIFICANT RIVER FLOODING IS EXPECTED TO CONTINUE
ACROSS MUCH OF THE AREA.  SEE FLOOD WARNINGS AND STATEMENTS FOR EXACT
CREST LEVELS...TIMES...AND LOCATIONS.

.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...

A FRONT WILL MOVE INTO THE AREA SUNDAY. A FEW THUNDERSTORMS MAY BE
STRONG...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marengo

When
May 10, 10:00 AM CST to May 13, 8:30 PM CST
Where
Marengo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.248, -87.789 (the zone’s center; the record gives no point)

The Tombigbee River at Demopolis Lock and Dam was in flood during this period. Flood stage is 68 feet, and the river reached a maximum crest of 70.12 feet at 5:00 pm CDT on May 11.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360700.